The second anti-psychotic my doctor prescribed for me is Latuda. She must be using it off-label for bipolar because the manufacturer website makes no mention of bipolar, only schizophrenia. The nice thing about it is that it doesn’t have the same weight gain effects as other atypical antipsychotics. The downside, for me, is the nausea.
I’ve been taking it on and off for about 3 weeks. Sometimes off because it does make me very sick to my stomach. However, it does wonders for stability. It stopped the Ultradian cycling cold. It’s kept me stable. And until tonight, I’ve been able to handle the nausea.
Tonight it made me violently ill. It wasn’t dinner because DH was fine. No, it didn’t start until I took the Latuda. I was sicker that I had ever been on it before. Previously, it had gone almost to the point of dry heaves. Tonight it went further. No, it was not pretty. DH was most wonderful for cleaning up after me.
Now it’s 4 am, my stomach hurts, my anxiety is through the roof (even though I’ve tried shoving a little klonopin down there) and I can’t sleep. I think I’ve had about 1 hour of sleep tonight. Between the anxiety and my stomach, I just can’t get any rest. Even after a hand full of crackers, some lukewarm water, and a sip of milk, my stomach still feels horrible. My body does not want this stuff in it.
Even though this may be TMI, I felt I had to share it with you in case your doctor ever decides to try Latuda on you. I hope you don’t have the same reaction. But if you so start feeling nauseous, keep an eye on it. Talk to your doctor. Don’t just stop it without your doctor’s consent, nor continue it because you think it will get better or you can “handle it”. It may be more than a simple nausea side effect.